IJPAM: Volume 10, No. 3 (2004)

A NOTE ON SURJECTIVE INVERSE SYSTEMS

Radoslav M. Dimitric
Department of Mathematics
Texas A&M University
P.O. Box 1675, Galveston, TX 77553, USA
e-mail: dimitric@tamug.edu


Abstract.Given an upward directed set $I$ we consider surjective $I$-inverse systems $\{X_\al,f_{\al\be}:X_\be\lra X_\al\vert
\al\leq\be\in I\}$, namely those inverse systems that have all $f_{\al\be}$ surjective. A number of properties of $I$-inverse systems have been investigated; such are the Mittag-Leffler condition, investigated by Grothendieck and flabby and semi-flabby $I$-inverse systems studied by Jensen. We note that flabby implies semi-flabby implies surjective implies Mittag-Leffler. Some of the results about surjective inverse systems have been known for some time. The aim of this note is to give a series of equivalent statements and implications involving surjective inverse systems and the systems satisfying the Mittag-Leffler condition, together with improvements of established results, as well as their relationships with the already known, but scattered facts. The most prominent results relate cardinalities of the index sets with right exactness of the inverse limit functor and the non-vanishing of the inverse limit - connections related to cohomological dimensions.

Received: November 25, 2003

AMS Subject Classification: 18A30, 18G10, 18G20, 16E10, 13D05

Key Words and Phrases: surjective inverse system, Mittag-Leffler condition, $G$-sets, surjective cohomological dimension

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2004
Volume: 10
Issue: 3